Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

TSH levels elevated. What can be the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
t3 is 120 ng/dl t4 is 7.63 microgm/dl tsh is 6.89 mtu/ml what is the treat ment
Posted Tue, 22 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shainaz Arif Kaware 1 hour later
Thanks for writing in.

First of all, I am assuming that your TSH values are 6.9 ┬ÁIU/ml instead of 6.9 mtu/ml. Let me know if I am wrong.
Although your T3 and T4 levels are normal, TSH values are slightly elevated. This indicates that you have hypothyroidism that is underactive thyroid.

It is also one of the cause of irregular periods, although polycystic ovarian disease can itself lead to irregular periods.

I would like to know if you have any of the following symptoms as well: Fatigue,depression,weight gain cold intolerance,excessive sleepiness,dry coarse hair,dry skin,muscle cramps.

For treatment, the ideal goal is to maintain TSH levels in normal range with help of medicines like thyroxine. This will help prevent development of lipid abnormalities and improve symptoms like irregular periods. Consult your doctor for a proper evaluation so that treatment can be started.

Hope this helps.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor